MAUDE Adverse Event Report: COVIDIEN 16FR SALEM W/ GIENTRI PORT WIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 16FR SALEM W/ GIENTRI PORT WIT; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 7771610E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the nurse was checking the device for patency during use using air bolus and determined that it would not bolus air.All troubleshooting was performed.After testing with and without the port attached, the issue seemed to be with the port.There was no patient injury.Additional information provided on (b)(6) 2021 stated that the customer was trying to push air through the feed/med only purple port to check for any blockages.The customer confirmed that they did have the dial turned to the correct port but they were unable to bolus any air.The customer then removed the entire multifunctional port and pushed air through the tubing with a syringe which worked fine.For this reason, the customer feels that there is some sort of blockage in the multifunctional port.
 
Additional Manufacturer Narrative
A review of the device history record showed no abnormal process conditions were present during the manufacturing of the product that could have led to the defect described by the customer.The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.There were four decontaminated sample with multiple lot numbers.A visual and functional inspection was performed as per procedure.Sample a: there were no issues found for lot #2013302164 (port enfit 2008419164s) and the issue reported could not be confirmed based on this sample.Sample b: there were no issues found for lot 2021002364 (salem sump 2010529164s and port enfit2017601764s) and the issue reported could not be confirmed based on this sample.As for sample c+d two salem sump, lot# 2017601764s, the reported condition was confirmed; the purple adapter was occluded and did not meet product specifications.An investigation was conducted by a multifunctional team.Manufacturing process was reviewed.In general, all process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging and inspections performed to the product.There were no abnormal conditions found that could trigger the reported condition; as well, there have been no similar cases detected in the manufacturing process for this condition in the past.The most likely root cause is due to a workmanship issue by applying excess solvent to the product, which caused the adapter input to be covered.He reported condition of an occlusion was evaluated against the acceptable quality limit (aql), and no action plan is deemed required since the complaint reported represents a rate of (b)(4)% which is below the aql of (b)(4) %.We will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
16FR SALEM W/ GIENTRI PORT WIT
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11777208
Report Number9612030-2021-02885
Device Sequence Number14237409
Product Code PIF
UDI-Device Identifier10884521582736
UDI-Public10884521582736
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7771610E
Device Catalogue Number7771610E
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/21/2021
Patient Sequence Number1